Secukinumab induced Behcet's syndrome: a report of two cases


Dincses E., Yurttas B., Esatoglu S. N. , MELİKOĞLU M., HAMURYUDAN V., SEYAHİ E.

OXFORD MEDICAL CASE REPORTS, no.5, pp.239-241, 2019 (Journal Indexed in ESCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: Issue: 5
  • Publication Date: 2019
  • Doi Number: 10.1093/omcr/omz041
  • Title of Journal : OXFORD MEDICAL CASE REPORTS
  • Page Numbers: pp.239-241

Abstract

Secukinumab is a human monoclonal antibody against IL-17A that has been shown to be effective in psoriasis, psoriatic arthritis and ankylosing spondylitis (AS). On the other hand, in randomized controlled trials among patients with Crohn's disease (CD) and uveitis due to Behcet's syndrome (BS) treated with secukinumab, primary end points were not met and the drug caused more exacerbations compared to placebo. The drug fact sheet states that secukinumab should be used with caution in patients with CD; however, there are no warnings for those with BS. Here, we present two patients with AS treated with secukinumab; we observed exacerbation of BS in one and emergence of de novo BS in another. Although IL-17A is thought to contribute to the pathogenesis of BS, our observations suggest that it might have a protective role. Finally, we suggest caution is required with the inhibition of IL-17 in BS.